Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/10617
Title: Finding a stable solution of a system of nonlinear equations arising from dynamic systems
Authors: Kelley, CT
Qi, L 
Tong, X
Yin, H
Keywords: Hopf bifurcation
Saddle-node bifurcation
Smoothing Newton method
Stability functions
Stable solutions
System of nonlinear equations
Issue Date: 2011
Publisher: American Institute of Mathematical Sciences
Source: Journal of industrial and management optimization, 2011, v. 7, no. 2, p. 497-521 How to cite?
Journal: Journal of industrial and management optimization 
Abstract: In this paper, we present a new approach for finding a stable solution of a system of nonlinear equations arising from dynamical systems. We introduce the concept of stability functions and use this idea to construct stability solution models of several typical small signal stability problems in dynamical systems. Each model consists of a system of constrained semismooth equations. The advantage of the new models is twofold. Firstly, the stability requirement of dynamical systems is controlled by nonlinear inequalities. Secondly, the semismoothness property of the stability functions makes the models solvable by effcient numerical methods. We introduce smoothing functions for the stability functions and present a smoothing Newton method for solving the problems. Global and local quadratic convergence of the algorithm is established. Numerical examples from dynamical systems are also given to illustrate the effciency of the new approach.
URI: http://hdl.handle.net/10397/10617
ISSN: 1547-5816
EISSN: 1553-166X
DOI: 10.3934/jimo.2011.7.497
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

2
Last Week
0
Last month
0
Citations as of Aug 17, 2017

WEB OF SCIENCETM
Citations

2
Last Week
0
Last month
0
Citations as of Jul 28, 2017

Page view(s)

36
Last Week
2
Last month
Checked on Aug 21, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.